Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Woke up this morning to find out i had around 80-90 new whiteheads formed, some big some small. Ridiculous....

Had a history of mild-moderate acne but over the last couple of years its cleared up pretty nicely. Im 19 now. Around 6-7 weeks ago i broke out badly and the doctor said it was an infection so gave me some antibiotics that didnt work. Anyway it calmed down after i went on a lads holiday and exposed myself to sun and sea. Then this week ive been developing whiteheads like crazy. Start of the week i was experiencing 8-10 a day, and today suddenly i have nearly a hundred!! Usually i would try to safely pop them but today i decided to leave them be and go see a doctor. They put me on lymecycline together with retin-a gel but reading what people have to say about these products i am only expecting it to get worse.

You never know though maybe it will clear, doubt it :snooty: Or maybe tomorrow i will hit the 200 mark. :rolleyes: Trying to be positive about the situation but gotta admit im finding it tough. Had to cancel stuff with my mates cos i cant really handle the social scene with a face like this.

Any thoughts on these products, or maybe an alternative solution?

Thanks in advance.

Sorry for poor pic quality, was on phone.

post-155525-1312393170_thumb.jpg

post-155525-1312393204_thumb.jpg

post-155525-1312393255_thumb.jpg

post-155525-1312393269_thumb.jpg

post-155525-1312393170_thumb.jpg

post-155525-1312393204_thumb.jpg

post-155525-1312393255_thumb.jpg

post-155525-1312393269_thumb.jpg

Edited by acnehater1

Share this post


Link to post
Share on other sites

If it's this sudden, it might be a type of folliculitis. I would get that checked out my a doctor.

Share this post


Link to post
Share on other sites

you need to ease the inflammation as your face is possibly damaged and causing so many breakouts from whatever drug, gel, cleanser you are using.

Share this post


Link to post
Share on other sites
If it's this sudden, it might be a type of folliculitis. I would get that checked out my a doctor.

I have been to the doctor yesterday, she prescribed me Lymecycline and Retin A gel. Im a bit worried about the retin a making my skin worse.

you need to ease the inflammation as your face is possibly damaged and causing so many breakouts from whatever drug, gel, cleanser you are using.

How would you go about easing inflammation? Just stop using what i was? or use moisturizers?

Share this post


Link to post
Share on other sites

I had folliculitis on my legs once--it did not look like this (more like little purple dots) and it was itchy as all hell, but I have seen pics of it showing up as whiteheads (everyone's different). Mine cleared up right off from the antibiotics though, so maybe you'll get some relief real soon! If you've been prescribed Retin A for this though, maybe it's not folliculiltis... Either way, I totally understand your concerns about using the Retin A right now...it's always best to do as your doctor tells you...but if you don't feel that your skin is ready for it yet (like if they turn into healing wounds), you can always wait until the antibiotics kick in to start using it. It can take anywhere from a couple of days to a month for this to happen--but I often think that the bigger the infection is, the sooner you'll see the antibiotics start working. Hope you get relief soon!

P.S. the antibiotics should start helping with the inflammation even sooner.

Edited by alphabetpony

Share this post


Link to post
Share on other sites
I had folliculitis on my legs once--it did not look like this (more like little purple dots) and it was itchy as all hell, but I have seen pics of it showing up as whiteheads (everyone's different). Mine cleared up right off from the antibiotics though, so maybe you'll get some relief real soon! If you've been prescribed Retin A for this though, maybe it's not folliculiltis... Either way, I totally understand your concerns about using the Retin A right now...it's always best to do as your doctor tells you...but if you don't feel that your skin is ready for it yet (like if they turn into healing wounds), you can always wait until the antibiotics kick in to start using it. It can take anywhere from a couple of days to a month for this to happen--but I often think that the bigger the infection is, the sooner you'll see the antibiotics start working. Hope you get relief soon!

P.S. the antibiotics should start helping with the inflammation even sooner.

Thanks. I have started using the retin a and it seems to be taking off the top layer of skin nicely and not causing any pain. Guess the secret is to not use it too much or too often. As for the antibiotics people said they got side effects of stomach cramps with lymecycline and ive started feeling that a bit already which is odd, hopefully itll just mean its working faster. Just have to wait it out i suppose. :rolleyes:

Share this post


Link to post
Share on other sites

retin a doesn't take the top layer of skin off...

you should have regular regimen with the retin-a: use it at least 1 every 3 days and then work up to once daily.

Share this post


Link to post
Share on other sites
retin a doesn't take the top layer of skin off...

you should have regular regimen with the retin-a: use it at least 1 every 3 days and then work up to once daily.

You sure? This is what the doctor said it would do, and it is what its doing at the moment, my skin is peeling and is no longer lumpy, just the red marks i need rid of now. And of course to try and stop whatever caused this disaster to happen.

Share this post


Link to post
Share on other sites

One thing that may help you would be to take some Aleve or ibuprofen (this should help reduce inflammation; many people said that they preferred Aleve though ibuprofen seems to work just fine for me.) I saw a thread about taking either one of these to help women before and during the periods to reduce hormonal breakouts and the inflammation that comes along with it.

Maybe this will help? I can see a definite improvement personally though I only take it when I really need to to reduce the risk of ulcers and I make sure to take it with a meal, too.

Good luck!

Share this post


Link to post
Share on other sites
One thing that may help you would be to take some Aleve or ibuprofen (this should help reduce inflammation; many people said that they preferred Aleve though ibuprofen seems to work just fine for me.) I saw a thread about taking either one of these to help women before and during the periods to reduce hormonal breakouts and the inflammation that comes along with it.

Maybe this will help? I can see a definite improvement personally though I only take it when I really need to to reduce the risk of ulcers and I make sure to take it with a meal, too.

Good luck!

Thankyou for the tip i might try that! :)

Share this post


Link to post
Share on other sites
You sure? This is what the doctor said it would do, and it is what its doing at the moment, my skin is peeling and is no longer lumpy, just the red marks i need rid of now. And of course to try and stop whatever caused this disaster to happen.

No, it is not removing the top layer of your skin: it is causing your skin to proliferate more quickly and turnover more quickly (which can result in peeling). It's not an exfoliant like AHA or BHA: it's affecting the actual physiological processes of your skin, making them act like better, healthier skin cells. Anyway, it still results in peeling, but more as a side effect...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×